MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105BER130
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the carotid artery using a benchmark 6f 071 delivery catheter (benchmark), non-penumbra balloon catheter and spider wire.During the procedure, the physician advanced the benchmark as a guide catheter and placed the balloon catheter and spider wire in the target vessel.After inflating the balloon to normal pressure and deflating, the physician attempted to retract the balloon catheter back into the benchmark; however, experienced resistance and was unable to fully retract the balloon catheter back into the benchmark.Therefore, the physician removed system and found the distal tip of the benchmark to be ¿accordioned¿.The procedure was completed using a non-penumbra guide catheter, guidewire and stent retriever.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9801016
Report Number3005168196-2020-00313
Device Sequence Number10923325
Product Code DQY
UDI-Device Identifier00814548014029
UDI-Public00814548014029
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model NumberBMK6F105BER130
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF93899
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005